Doctor insights on:
Lipitor And Diarrhea
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarrhea med cause black stool?
Yes: The active ingredient in kaopectate--bismuth subsalicylate--turns stool a dark color. It can turn green or black and can persist a few days after stopping the medicine. If the black color lasts beyond three days after the medicine or is very dark or tarry (blood can cuase this change), see a doctor. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarreha med cause black stool?
Can I take imodium (loperamide) anti diarrhea with avelox. Second day on avelox and have diarrhea.?
You may: Temporary GI disturbances are quite common with antibiotics, so a little patience with this understanding comes handy to get the intended benefit from the treatment. I would recommend extra clear liquids like electrolyte solutions, yogurt and probiotic to help restore GI health before Imodium (loperamide). ...Read more
I'm on cipro and Flagyl and tizanidine and hydrochlorothiazide and lyrica (pregabalin) and lisinopril, and Zofran and phenergan, diclofrnac sod ec, synthroid....
Not sure: Exactly what your question is, but it does appear that you are on a lot of medications for a 29 year old. It sounds like you need to make sure your doctor is monitoring all these to make sure you don't run into problems. ...Read more
Diagnosed with IBS. Can excessive stomach acid cause diarrhea?alot of heartburn and nausea this past weekend and now uncontrolled diarrhea.
IBS: IBS in traditional medicine is a diagnosis of exclusion. Newer research shows the bacteria in your gut determine the gut health. The healthier bacteria thrive when your diet is high in natural fibers from vegetables and fruits. You can chose symptom relief in the short term or change how you eat and get more lasting results. See www.institute of functional medicine .org for more info ...Read more
5 days ago, began with diarrhea and lots of gas pain/pressure, low-grade fever, no vomiting. Food poisoning, virus, or bacterial? Thx.
Diarrhea: Certainly all 3 are possibilities. Have you been on any antibiotics in the last 6 weeks? If so having your stool tested for C. difficile would be prudent. Recent travel especially to 3rd world countries? Stool sample can be collected and tested these days for many causes including the 3 you mentioned. Otherwise, increase fluids such as sport drinks and stick with a simple diet until normal ...Read more
Stomach problems for 3 yrs now. gas, diahrea, constipation, bloating, and anxiety. diagnosed with IBS/strep b and now taking probiotic. sleepy a lot?
GI symptoms: Please continue to see your doctor. Ask him/her about getting food sensitivity lab test. Great Plains Laboratory in KS has a good one. You may be ingesting a food that doesn't agree. This is sometimes something we crave. Wheat and diary tend to be at the top of the list. A nutritionist can help. Peace and good health. ...Read more
My mom is taking vitagliptin metformin glicanazide and voglibose. All these cause immense bloating and hardening of stools.Please advise can we do?
Unusual - See MD: Most of these medications do not cause hard stools, most commonly they do the opposite. A recent change in bowel habit in an older person is always something that should be checked up. It may not be the medications. So please advise her to see her md. In the meantime, i would suggest eating more fiber. Metamucil or similar psyllium products are quite effective, and also lower cholesterol. ...Read more
I was taking avelox due to sinus infec and fever.than started vomiting and diarrhea.now nausea only.and my GGT is 440 and ALT 230.avelox side effect?
Possible, not common: The FDA has reported acute liver failure in 6.6 cases per 10 million prescriptions of moxifloxacin (Avelox). I would make sure you're not taking other things that might affect your liver (tylenol, alcohol, eg) and follow up with your doctor to make sure these are not getting higher! ...Read more
Yes: Yes, these can certainly be side effects if the timing with when you started the drug and the symptoms coming on are obvious. You should talk to your doctor ASAP to determine if this is true or not....but it certainly sounds like a strong candidate. ...Read more
Maynot need Immodium: It depends on the cause of the diarrhea. If someone develop salmonellosis or infection caused by salmonella bacteria, just drinking fluids and eating simple, soft and bland diet might be enough. Having bloody diarrhea or any other complications or diarrhea lasting more than 3-4 days, needs medical attention from a physician.Thanks. ...Read moreSee 1 more doctor answer
Any drug interactions with losartan 100mg and zofran (ondansetron)? Husband is on losartan for high blood pressure and has stomach flu.
Drug interactions: You can use a drug interaction checker whenever you have questions about drug-drug interactions or drug - food interactions. Here is 1 option (Drugs.Com): https://www.drugs.com/drug_interactions.php Your pharmacist is also a good source of info. ...Read moreSee 1 more doctor answer
Yes: Metformin can cause stomach cramps and diarrhea. Often time, the body gets used to it and the side effects improve or go away. Other times, you might need to back down on the dose. There are also other formulation of metformin (glumetza) that are better tolerated. Talk to your prescribing doctor about these options if you cannot tolerate the side effect of metfomin on the current dose. ...Read more
Taking Prilosec 20mg and Lexapro (escitalopram) 5mg for a week. Gas and heartburn symptoms. After spinach and pizza last night had yellow to orange soft stools but not diarrhea. Is this serious?
Fiber and bentyl (dicyclomine) x1week. Still have abdominal pain, nausea and vomiting especially after eating. Cramps are better though, suggestions GI no call back?
Atorvastatin has the brand name lipitor (atorvastatin). . Its function is to lower the body's production of cholesterol and to stabilize current cholesterol plaques. The general name for this class of medication is "statins". Other statins include Crestor (rosuvastatin) ...Read more